Georgia, 2025Damaging Wind in Georgia, April 2, 2025
April 2, 2025 · NWS CHS · 1 event in 1 county or zone
Warm and moist conditions along the western edge of high pressure centered offshore and ahead of an inland moving boundary favored strong thunderstorms across Southeast Georgia during late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm and moist conditions along the western edge of high pressure centered offshore and ahead of an inland moving boundary favored strong thunderstorms across Southeast Georgia during late afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 2, 2:37 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 2, 2:37 PM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
337 PM EDT Wed Apr 2 2025
.SYNOPSIS...
Strong Atlantic high pressure will prevail into this weekend,
then a cold front will move through Monday. High pressure will
then rebuild.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Afternoon composite analysis reveals a nearly stalled boundary
arcing through E/SE Georgia into the Atlantic and weakening
inverted surface trough extending up through the outer coastal
waters. SPC mesoanalysis shows 1500-2500 J/Kg MLCAPE across the
region, highest across inland SE Georgia. Isolated showers have
popped across the local forecast area this afternoon,
particularly across southeast South Carolina. Further south,
some semblance of a sea breeze boundary is pressing inland
through far southeast Georgia (JAX CWA) where there is a small
cluster of showers/storms moving northward.
Rest of this afternoon: Isolated to scattered showers and some
thunderstorms remain possible heading into the evening,
especially across the Charleston tri-county area as well as
inland southeast Georgia well west of the I-95 corridor. Highest
pops were maintained for those areas. Severe weather potential
still appears on the lower side. But given decent DCAPE values
across southeast Georgia (in excess of 1000 J/Kg) and at least
some modest stronger winds aloft, gusty wind potential cannot be
ruled out.
Tonight: With the loss of diurnal heating and the lack of
forcing, showers and t-storms will quickly fade during the
early and middle evening hours, and the rest of the night will
be rainfree. The mid level ridge slowly starts expanding west
and northwest, and heights locally begin a slow climb, while a
large region of Atlantic high pressure encompasses the local
counties. While there could be a little fog where earlier rain
occurs, given 15-20 kt of 1000 mb geostrophic winds, fog
potential appears much lower tonight compared to last night.
Low temperatures in the middle to upper 60s anticipated, a good
15 degrees above climo values.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Deep layered ridging over the Eastern United States and western
Atlantic will maintain dry weather and above normal
temperatures. A prevailing southerly flow will help enhance
the afternoon sea breeze each day, so locations closer to the
coast will remain considerably cooler than places farther
inland. Highs inland will reach the mid to upper 80s each day,
with a few readings in the lower 90s possible closer to the
Central Savannah River Area (CSRA).
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Ridging will continue through Sunday, then a longwave trough
will sweep east Monday, pushing a strong cold front through the
area. Fairly widespread showers and thunderstorms expected
Monday, then temps cool down considerably for Tuesday and
Wednesday.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
KCHS/KJZI/KSAV: MVFR cigs linger across the region, although
cigs should further lift into the low VFR range in the next hour
or two. A few showers are also popping across the area and
could impact the terminals through the afternoon...particularly
across the KCHS and KJZI terminal sites...along with a low end
chance for TSRA. Also, gustier south-southeasterly winds
continue through the afternoon with gusts running 17 to 22
knots.
Shower activity and gustiness ends this evening. Another period
of low (MVFR-IFR) ceilings is possible again late this evening
and overnight followed by slowly improving conditions Thursday
morning.
Extended Aviation Outlook: Nighttime ceiling restrictions
possible Thursday night.
&&
.MARINE...
Tonight: High pressure across Bermuda will continue to dominate
with increasing south to southeasterly flow across the coastal
waters. Winds of 10 to 15 knots will be common with some higher
gusts, while seas build into the 3 to 5 foot range.
Rip Currents: A modest onshore wind, and swells around 3 feet
every 10 seconds, will result in a Moderate Risk of Rip
Currents at all beaches into early evening.
Fairly quiet marine conditions expected Thursday through
Saturday. Southerly flow will strengthen Saturday into Sunday as
an upper trough approaches from the west. 6 ft seas could
encroach on the outer portions of the offshore GA and nearshore
SC waters. Sunday and Sunday night we could see 25 kt wind gusts
in the Charleston nearshore waters and Charleston Harbor, so
Small Craft Advisories cannot be ruled out.
&&
.CLIMATE...
Record High Temperatures:
April 5:
KSAV: 90/1988
April 6:
KSAV: 90/1967
Record High Minimum Temperatures:
April 3:
KCHS: 67/2012
KCXM: 68/2012
KSAV: 68/2012
April 4:
KCHS: 70/1974
KCXM: 69/1974
KSAV: 69/1974
April 5:
KCHS: 65/2017
KCXM: 67/2023
KSAV: 66/1957
April 6:
KCHS: 68/2023 KSAV: 68/2023
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...Adam
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...Adam/JRL
MARINE...Adam/JRL
Hazardous weather outlook, Apr 2, 2:34 PM EST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
334 PM EDT Wed Apr 2 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-031945-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
334 PM EDT Wed Apr 2 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Rip Current
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Severe Thunderstorm
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Apr 2, 5:22 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
622 PM EDT Wed Apr 2 2025
GAZ087-022245-
Jenkins GA-
622 PM EDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT JENKINS COUNTY UNTIL 645 PM
EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Herndon, moving north at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Herndon, Rogers and Birdsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3266 8208 3282 8215 3288 8212 3292 8208
3292 8197
TIME...MOT...LOC 2221Z 196DEG 37KT 3273 8217
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BSHThunderstorm Wind, Jenkins
- When
- April 2, 5:36 PM EST
- Where
- Jenkins County, Herndon
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.820, -82.130
The Jenkins County 911 Call Center reported a tree down and blocking one lane of Highway 17 North.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, April 2 to 3, 20259 deaths · 17 injured · $16 million · EF3 · 102 events
- Tornadoes and Flash Flooding in Kentucky, April 2 to 6, 20254 deaths · 3 injured · $30,000 · EF3 · 122 events
- Tornadoes and Hail in Arkansas, April 2 to 3, 20258 injured · $5.3 million · EF3 · 31 events
- Tornadoes and Flash Flooding in Mississippi, April 2 to 3, 20255 injured · $6.2 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Arkansas, April 2 to 6, 20251 death · 6 injured · EF2 · 116 events
- Tornadoes and Flash Flooding in Indiana, April 2 to 3, 20251 injured · $8.4 million · EF2 · 71 events
- Tornadoes and Flash Flooding in Tennessee, April 2 to 9, 20251 injured · $2.5 million · EF1 · 168 events
- Tornadoes and Hail in Missouri, April 2, 2025$685,000 · EF3 · 6 events
- Tornadoes and Flash Flooding in Missouri, April 2 to 3, 2025$2.3 million · EF2 · 22 events
- Tornadoes and Flooding in Ohio, April 2 to 3, 20252 injured · $529,000 · EF2 · 19 events
- Tornadoes and Hail in Illinois, April 2, 20251 injured · $420,000 · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 2, 2025EF2 · 78 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239060.